MAUDE Adverse Event Report: COVIDIEN LP ENDO STITCH; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

COVIDIEN LP ENDO STITCH; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number 173016
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
Laparoscopic hysterectomy uncomplicated until closure- the vaginal cuff was closed with endostitch device and when back suture to lock the suture in place occurred the needle when toggled was embedded in tissue and dislodged from the endostitch device- upon removal suture broke off of the needle which remained retained in cuff- multiple attempts completed to remove needle vaginally and laparoscopically- c- arm fluoroscopy performed showing the needle in situ left by pubic rami where concern needle in vaginal cuff noted.Unable to be palpated or located in resected tissue.Magnet used to try and locate in tissue laparoscopically and vaginally and unable to be found.Tissue resected but given close to bladder edge and nearing vascular pedicle decision was made to abandon removal and cuff was closed vaginally.

Brand Name
ENDO STITCH
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
COVIDIEN LP
15 hampshire street
mansfield MA 02048
MDR Report Key24505589
Report Number24505589
Device Sequence Number10593419
Product Code OCW
UDI-Device Identifier10884521100008
UDI-Public(01)10884521100008
Combination Product (Y/N)N
Initial Reporter StatePA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/26/2026
Report Date (Section F) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number173016
Device Catalogue Number173016
Device Lot NumberJ5A2935EY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer03/04/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/04/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age45 YR
Patient SexFemale
Date Report Sent to FDA02/26/2026